Alert archive / Louisiana / Tornado Warnings in 2004

Tornado Warning 53, NWS Jackson, MS

November 2, 2004Concordia Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this tornado warning at Nov 2, 2004, 2:56 AM CST for Concordia Parish, Tensas Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 2, 2004, 2:56 AM CST (08:56 UTC)
Expired
Nov 2, 2004, 3:30 AM CST
In force
34 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Concordia Parish, LA, Tensas Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2004-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2004-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 020856
TORJAN
LAC029-107-020930-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
256 AM CST TUE NOV 2 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  CONCORDIA PARISH IN NORTHEAST LOUISIANA
  TENSAS PARISH IN NORTHEAST LOUISIANA

* UNTIL 330 AM CST

* AT 256 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CLAYTON...
  OR ABOUT 7 MILES NORTH OF FERRIDAY...MOVING NORTHEAST AT 35 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  WATERPROOF BY 305 AM CST

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3171 9161 3165 9153 3181 9134 3183 9149
      3175 9153

$$

CAB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 1, 9:00 PM CST, 5 hours 56 minutes earlier.

Area forecast discussion, Nov 1, 9:00 PM CST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CST MON NOV 1 2004

.DISCUSSION...
UPDATED THE ZONES EARLIER TO REMOVE THE TORNADO WATCH AND WILL SEND
OUT ANOTHER TO UPDATE THE FLASH FLOOD WATCH. A GOOD BAND OF SHOWERS
AND THUNDERSTORMS CONTINUE TO SLOWLY PROGRESS EASTWARD AND ARE NOW
ENTERING THE CWA. RUC AND HIRES ETA BOTH SHOW H85 THETA E RIDGE NOT
BUDGING EASTWARD TO MUCH AND SETTING UP RIGHT OVER NORTHEAST LA AND
SOUTHEAST AR. THIS LINE HAS BROUGHT RAIN APPROACHING AN INCH TO 2
INCHES AN HOUR AND WITH THAT BELIEF IS TO GO AHEAD AND BEGIN THE
FLASH FLOOD WATCH AT MIDNIGHT BUT IT WILL STILL REMAIN IN EFFECT
THROUGH 6 PM TOMORROW. BESIDES THAT THE CURRENT FORECAST LOOKS GOOD
AS TEMPS ARE RIGHT ON. ANOTHER NOTE THE MUCH COOLER TEMPERATURES CAN
BE SEEN IN WESTERN TX WHERE SNOW WAS REPORTED OVER THE TX PANHANDLE.
ONCE AGAIN WILL SEND OUT ANOTHER UPDATE TO THE ZONES SHORTLY TO
ACCOUNT FOR FLASH FLOOD WATCH BEGINNING AT MIDNIGHT.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH TONIGHT AND TUESDAY
     MSZ018-019-025-034-035-040-041.
LA...FLASH FLOOD WATCH TONIGHT AND TUESDAY
     LAZ007>009-015-016-023>026.
AR...FLASH FLOOD WATCH TONIGHT AND TUESDAY
     ARZ074-075.
&&

CAB
Hazardous weather outlook, Nov 1, 7:25 PM CST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CST MON NOV 01 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
022032-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
725 PM CST MON NOV 01 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND TUESDAY...

...THUNDERSTORMS...
THERE IS A RISK OF ISOLATED SEVERE THUNDERSTORMS ACROSS EXTREME
SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI
MAINLY ON TUESDAY.

THE GREATEST RISK OF SEEING SEVERE THUNDERSTORMS WILL BE ALONG
AND WEST OF A RAYVILLE LOUISIANA TO INDIANOLA MISSISSIPPI LINE
TONIGHT...THEN EXPAND TO ENCOMPASS THE REMAINDER OF THE REGION
TUESDAY.

THE MAIN RISK FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WIND
IN EXCESS OF 58 MILES AN HOUR.	HOWEVER...A FEW TORNADOES WILL
ALSO BE POSSIBLE.

THE LINE OF THUNDERSTORMS THAT DEVELOPED EARLIER TODAY WEAKENED
DURING THE EVENING HOURS AS THE AIR MASS BECAME MORE STABLE.
HOWEVER...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT ACROSS THE
ARKLAMISS THROUGH THE OVERNIGHT AS MORE UPSTREAM DISTURBANCES
ALOFT APPROACH FROM SOUTH TEXAS.

THEN A POWERFUL UPPER-LEVEL STORM SYSTEM WILL MOVE EAST
TUESDAY...AND PUSH A STRONG COLD FRONT TOWARD THE LOWER
MISSISSIPPI VALLEY BY TUESDAY MORNING.	THESE FEATURES WILL
COMBINE WITH A SLIGHTLY UNSTABLE AIRMASS TO RESULT IN
THUNDERSTORMS FOR MUCH OF THE AREA TUESDAY.  WITH STRONG JET
STREAM DYNAMICS...AND A SUFFICIENT AMOUNT OF VERTICAL WIND
SHEAR...SOME SEVERE STORMS WILL BE POSSIBLE TUESDAY INTO TUESDAY
NIGHT.

...FLOODING...
FLASH FLOODING WILL BE POSSIBLE ALONG AND WEST OF A FERRIDAY
LOUISIANA...TO GREENWOOD MISSISSIPPI LINE MAINLY ON TUESDAY INTO
TUESDAY NIGHT.

SHOWERS AND THUNDERSTORMS WILL CROSS THE ARKLAMISS OVERNIGHT.
THUNDERSTORMS WILL PRODUCE AN INCH OF RAIN FALLING DURING A SHORT
AMOUNT OF TIME.  THIS COULD RESULT IN SOME MINOR
FLOODING...MAINLY IN LOW-LYING AND OTHER FLOOD PRONE AREAS.

THEN A COLD FRONT IS EXPECTED TO BECOME NEARLY STATIONARY ACROSS
ARKANSAS AND NORTH LOUISIANA ON TUESDAY.  AS UPPER-LEVEL
DISTURBANCES MOVE ALONG THE FRONT...SHOWERS AND
THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL...WILL LIKELY MOVE
ACROSS THE SAME LOCATIONS REPEATEDLY.  THE PERSISTENT RAINFALL
WILL RESULT IN A HIGHER RISK FOR FLASH FLOODING WITH SEVERAL
INCHES OF RAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...

...DAYS TWO AND THREE...TUESDAY NIGHT THROUGH THURSDAY NIGHT...
SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS EAST CENTRAL AND
SOUTHEAST MISSISSIPPI TUESDAY NIGHT...GENERALLY ALONG AND EAST OF
A LINE FROM BROOKHAVEN TO MERIDIAN.  DAMAGING WIND GUSTS IN
EXCESS OF 58 MILES AN HOUR WILL BE THE MAIN SEVERE WEATHER RISK.

THE POWERFUL STORM SYSTEM WILL CONTINUE MOVING EAST TUESDAY
NIGHT.	AS THE SYSTEM MOVES INTO A MODERATELY UNSTABLE
AIRMASS...SOME OF THE STORMS COULD BE SEVERE.

...DAYS FOUR THROUGH SEVEN...THURSDAY NIGHT THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF  STORM SPOTTERS...HAM RADIO OPERATORS... AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED OVERNIGHT IN WESTERN PORTIONS AND THEN
THROUGH EARLY WEDNESDAY FOR THE ENTIRE AREA.
OTHERWISE...ACTIVATION IS NOT ANTICIPATED THURSDAY THROUGH THE
EVENING OF MONDAY...NOVEMBER 8.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Tornado Warnings in Louisiana, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.